Pennsylvania, 2004Damaging Wind in Pennsylvania, June 9, 2004
June 9, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 9, 1:59 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT WED JUN 9 2004
COLD FRONT SAGGING SLOWLY SOUTH ACROSS THE GREAT LAKES WILL FOCUS
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
TONIGHT...INITIALLY IN THE NORTHERN ZONES AND MOVING SOUTH BY
DAYBREAK. THE FRONT WILL BECOME STATIONARY ACROSS WEST VIRGINIA ON
THURSDAY NIGHT AND START MOVING BACK NORTH AS A WARM FRONT ON
SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ALONG THE
FRONTAL ZONE INTO THE WEEKEND.
.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA 68 77 61 75 / 60 60 40 40
WHEELING, WV 69 78 62 75 / 60 60 50 50
MORGANTOWN, WV 66 78 63 76 / 40 60 60 60
ZANESVILLE, OH 68 80 63 77 / 50 60 60 60
NEW PHILADELPHIA, OH 68 76 61 75 / 70 50 30 50
FRANKLIN, PA 65 74 55 72 / 80 50 30 20
DUBOIS, PA 66 75 55 72 / 70 50 30 20
LATROBE, PA 66 77 58 75 / 60 60 50 50
BUTLER, PA 66 76 59 74 / 70 50 30 30
INDIANA, PA 65 76 57 73 / 60 60 40 30
OAKLAND, MD 66 76 59 73 / 40 60 60 60
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
06/06
Hazardous weather outlook, Jun 9, 12:15 PM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
115 PM EDT WED JUN 9 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-102216-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
115 PM EDT WED JUN 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA..AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT
MAINLY IN THE NORTHERN HALF OF WESTERN PENNSYLVANIA AND PORTIONS OF
EAST CENTRAL OHIO. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN
SEVERE THREATS ALTHOUGH LOCALIZED HEAVY RAINS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Special weather statement, Jun 9, 12:26 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT WED JUN 9 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-092124-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
126 PM EDT WED JUN 9 2004
...SEVERE WEATHER OUTLOOK...
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT
MAINLY IN THE NORTHERN HALF OF WESTERN PENNSYLVANIA AS WELL AS PARTS
OF EAST CENTRAL OHIO. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WIND AND LARGE HAIL ALTHOUGH LOCALIZED HEAVY RAINFALL IS
ALSO POSSIBLE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AS WELL AS OTHER
OFFICIAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 9, 3:53 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT WED JUN 9 2004
OHZ040-041-PAZ007>009-013-092216-
CARROLL OH-COLUMBIANA OH-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA-
453 PM EDT WED JUN 9 2004
...THUNDERSTORMS SCATTERED ACROSS YOUR AREA...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A FEW
THUNDERSTORMS MOVING ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. THE STORMS WERE MOVING TOWARD THE EAST AT 20 MILES AN
HOUR. WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE, ALONG WITH
FREQUENT LIGHTNING. BRIEF HEAVY DOWNPOURS COULD CAUSE WATER TO POND
ON ROADS.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. NEVER TAKE COVER
UNDER A TREE. KEEP ALERT FOR UPDATES OR POSSIBLE WARNINGS.
REHAK
Special weather statement, Jun 9, 4:54 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT WED JUN 9 2004
OHZ039>041-048-PAZ007>009-013>016-020-022-023-WVZ001-100200-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-
COSHOCTON OH-FOREST PA-HANCOCK WV-INDIANA PA-JEFFERSON PA-
LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO PA-
554 PM EDT WED JUN 9 2004
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT WEDNESDAY
EVENING FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ARMSTRONG BEAVER BUTLER CLARION
FOREST INDIANA JEFFERSON LAWRENCE
MERCER VENANGO.
IN WEST VIRGINIA...
HANCOCK.
IN OHIO...
CARROLL COLUMBIANA COSHOCTON TUSCARAWAS.
<<< CALL TO ACTION >>> REMEMBER A SEVERE THUNDERSTORM WATCH MEANS
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE
WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
Thunderstorm Wind, Venango
- When
- June 9, 5:05 PM EST
- Where
- Venango County, 3 mi N of Rouseville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.517, -79.700
Trees down on Routes 8, 428, and 417.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 9, 20042 injured · $148 million · F1 · 49 events
- Hail and Damaging Winds in Massachusetts, June 9, 20041 death · $30,000 · 50 kt wind · 5 events
- Flash Flooding in Texas, June 9 to 10, 2004$7.8 million · 32 events
- Flash Flooding in Wisconsin, June 9 to 10, 2004$3.0 million · 2 events
- Tornadoes and Damaging Wind in Oklahoma, June 9, 2004$505,000 · F1 · 4 events
- Flash Flooding in Ohio, June 9, 2004$1.1 million · 4 events
- Flash Flooding in Texas, June 9, 2004$600,000 · 11 events
- Flash Flooding in Texas, June 9, 2004$815,000 · 4 events
- Hail and Damaging Winds in Ohio, June 9, 2004$158,000 · 50 kt wind · 21 events
- Flood and Hail in Michigan, June 9, 2004$225,000 · 4.25 in hail · 8 events
- Flash Flooding in Texas, June 9, 2004$250,000 · 5 events
- Hail and Damaging Winds in New York, June 9, 2004$64,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403946.